MAUDE Adverse Event Report: ABBOTT IRELAND ARCHITECT AFP; ALPHA-FETOPROTEIN

ABBOTT IRELAND ARCHITECT AFP; ALPHA-FETOPROTEIN
Catalog Number 03P36-30
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An evaluation is in process.A follow-up report will be submitted when the evaluation is complete.
 
Event or Problem Description
The customer observed falsely elevated alpha-fetoprotein (afp) results while using architect afp reagents.The following data was provided for the same patient.Initial sid (b)(6) 53.53 ng/ml.Repeat sid (b)(6) 4.19 ng/ml.The patient was being tested after a tumor surgery.No adverse impact to patient management was reported.
 
Additional Manufacturer Narrative
Evaluation of the customer issue included a complaint text review, a search for similar complaints, device history review, instrument log review, labeling review, accuracy testing, and field data review.The product was not returned.No adverse trend was identified for the customer issue.Device history review did not identify any issues that may have caused the customer issue.Log review did not identify any issues that contributed to the customer issue.Labeling was reviewed and found to be adequate.An internal panel was tested with retained kits of the likely cause reagent lot and accuracy testing met all specifications.Abbott link world wide data was used to evaluate historical product field performance.Patient data evaluation indicated that the patient median result for the complaint lot was within the established control limits and performance was comparable to other lots in the field between may 13, 2018 and november 10, 2018.No unusual reagent lot performance was identified.Based on all available information and abbott diagnostics evaluation, no systemic issue was identified and no product deficiency was found.Section d.Suspect medical device 4.Catalog number was changed to 03p36-30 from 03p36-35.The lot number was not changed.

Brand Name
ARCHITECT AFP
Common Device Name
ALPHA-FETOPROTEIN
Manufacturer (Section D)
ABBOTT IRELAND
diagnostics division
finisklin business park
sligo NA
EI  NA
MDR Report Key8052932
Report Number3008344661-2018-00092
Device Sequence Number13864179
Product Code LOK
UDI-Device Identifier00380740112400
UDI-Public00380740112400
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P120008
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/03/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/17/2019
Device Catalogue Number03P36-30
Device Lot Number88064FN00
Initial Date Received by Manufacturer 10/31/2018
Supplement Date Received by Manufacturer11/28/2018
Initial Report FDA Received Date11/08/2018
Supplement Report FDA Received Date12/03/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ARCHITECT I2000SR ANALYZER; ARCHITECT I2000SR ANALYZER; LN 03M74-02 SN ISR53937; LN 03M74-02 SN ISR53937
Patient Age55 YR